Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Want my wife back. Do doctors believe?


  • Please log in to reply
5 replies to this topic

#1 Ydgully

Ydgully

    Getting started

  • Members
  • Pip
  • 9 posts
  • LocationYorkshire

Posted 01 November 2015 - 02:44 PM

Hope I've put this in the right place ,
Been visiting for sometime since my wife unknowingly to me started to come off citolapram ,
I remember allo asking what did i want ?
I think I'm looking for hope that i can get the person i married back .
Very few things in our relationship make sense right now .
Can anyone help with tackling doctors?
We visited the gp 3 years ago when i said something was not right, and the gp brushed me off by saying my wife was fine and there were no side effects apart from the heart one on high doses ,
Basically she was saying i was imagining things and i should be more careing and my wife would care for me back .
We are going back to the gp on Tuesday .though this time my wife is off the cit ,
Not sure why I'm going as we have had so many arguments .
1.over things that happened years ago.
2.fed up of hearing "i am moving out and taking the kids" .
3.sleeping on my own as she won't stay in the same bed .
4.being told "I'm fine, I've been off the pills since may" she will not believe me that I kept a record and it was September 3rd when took the last one.
Am I correct in saying that withdrawal syndrome is a recognised thing ?
As everything points to that in my view .
Thanks yd

#2 andy013

andy013

    Member

  • Members
  • PipPip
  • 66 posts
  • LocationUK

Posted 01 November 2015 - 11:30 PM

Withdrawal syndrome is very real but unfortunately it is not recognised by medicine. Most doctors will just dismiss any concerns you have. If they knew the real dangers of these drugs they would never prescribe them in the first place.


December 2010: 10mg Citalopram

April 2011: 5mg for 2 weeks then cold turkey withdrawal - Extremely bad depression / no emotions

June 2011: Reinstated 10mg - After 3 weeks started getting impulsive suicidal thoughts

July 2011: Cold turkey - Withdrawal hell begins...


#3 Nicole821

Nicole821

    Member

  • Members
  • PipPip
  • 13 posts
  • LocationCharleston SC

Posted 02 November 2015 - 07:53 AM

I definitely feel for you. I am on the other side of your battle- being the one coming off the medication (been off since July)... I had just begun a new relationship in March and it was amazing, we got very serious pretty quickly (as we are both a little older and ready for a more serious commitment) ... however with the symptoms from withdrawal since July my emotions have been very detached thinking I just want to be alone, and I have no connection with him... it's very hard to try and distinguish that my emotions and feelings aren't 'me' at this time and not to make any rash decisions, as well as I know how hard it has been on him. He doesn't understand and feels like he is doing something wrong, and as you mentioned there is a lot of up and down and back and forth based on my uncertainty. 

 

As hard as it is you have to try and not take it personally and give her time and space as she needs. As long as she is not being harmful to herself or the kids it's going to have to be a journey you ride out together. I am looking at going to a therapist to help talk me through these feelings and emotional waves, maybe that is something for her to try, or you both together. I think a big step is for her to admit she feels a bit out of control of her own feelings and she needs to want to try and handle her symptoms- which is hard to admit and come to terms with, and a lot of the time something those going through it don't even understand themselves. Reading about Neuro Emotions has helped me a lot, maybe something for you to look at, and for her. 

 

Best of luck


2008- 2015 Lexapro 10mg (7 yrs) for GAD

Trying to survive the ebbs and flows of withdrawal since July 23rd (took my last dose, tapered with doctors help)

Suffering from anger, irritability, detachment, spurts of sadness and extreme apathy. 

Currently only taking Ambien to help with Sleep Anxiety. 


#4 Ydgully

Ydgully

    Getting started

  • Members
  • Pip
  • 9 posts
  • LocationYorkshire

Posted 05 November 2015 - 06:18 AM

Hello visited doctor to support my wife and it went pretty much as expected it did feel like i was on trial though .
It started by my wife explaining to the doc that i was messing with her head as i have told her Citolopram have side effects when taking them and w/d syndrome when coming off .
The doc said she didnt have w/d and never had side effects when takingthe pills
( he never saw how wet the bed was with sweat for weeks , and the restless legs getting her up in the night )
None of his patients ever had any problems getting off the drug ,
My reply was so the royal collage physiatrist are making the information up? And the mind charity too?
I said it was the way she was advised to come off that hasn't helped ie a 20 mg to 10mg for weeks then hit and miss for months .i told him about the 10%recomended reduction.
The reply was no patients have had problems before,
. i said that it was hard to believe and were they all long term users?
you have probably only seen 1%,
He smiled and agreed and said it was a grey area, quite non comittal I thought but he has to be ,as his patient my wife .
So no help really just go to "relationship councilling "
I hope the neuro emotions eventually ,turn into balanced emotions , hardest thing I've ever done is this , as i do see bits of the loving caring side of her come through along with a smile but then it quickly goes .

Thanks all

#5 Coopergirl1

Coopergirl1

    Silver star

  • Members
  • PipPipPip
  • 208 posts
  • LocationUnited States

Posted 05 November 2015 - 06:53 AM

Ydgully- you are 100% correct to believe the pills are messing with your wife. I am in the same boat as your wife. I have been on lexapro for 1 year and it has taken all my emotions for my boyfriend and now I am slowly getting off it to see if they are being masked by the pills. I believe they are. I hope she gets off these poisonous pills.
Started Prozac 20 MG March 2014-Sept 2014
New doctor switched me to Lexapro 10 MG and it helped from Sept 2014-Feb 2015 and then I felt the Lexapro wasn't helping as much so he changed the dose to 20 MG and I took that from Feb 2015-July 2015 when I decided to get off pills completely.I had to reinstate as I was feeling so bad and very pressured to go back on pills. My Dr put me on 50 MG zoloft and I took it for about a week..made me feel brain dead. Went down to 25 before I really learned the trouble of fast tapering..finally got a jewelry scale to properly weigh out my pills. Looking to just feel OK. Unsure where to go next.

#6 Effeffexor

Effeffexor

    Member

  • Members
  • PipPip
  • 34 posts
  • LocationKansas

Posted 07 April 2017 - 10:07 PM

Just a lil note to say it really helped finding a "functional" doctor. They are a regular MD but they look at the root causes of things, and are not pill pushers. We are working together to get me off my meds. You are not crazy. Everyone here has either been through it or is currently or has been in the forums and know it to happen. The roller coaster is a loooong ride but the good part is that she will get off. Hang in there buddy.
Beginning on 9/22/16 150mg EffexorXR --- side effects [memory probs, idiopathic hypersomnia, rage, irritability, confusion, numbness, nausea, nightsweats, panic attacks]. Current side effects are down to hypersomnia and memory probs. I'm finding life again after YEARS of meds that made me out of it and gaming addiction that took me from real life. I will be a member forever but slow and steady wins the race! 🏁 🐢......🐇
Current meds:
35 beads Effexor XR 75 mg
Concerta 18 mg
Levothyroxine 50 mcg
Estradiol 2 mg